Hail, Lucas
- When
- April 22, 9:18 PM EST
- Where
- Lucas County, Sylvania
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -83.700
Penny size hail was observed.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 22, 7:40 PM EST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 840 PM EDT SAT APR 22 2006 .SHORT TERM(TONIGHT)... SHOWERS AND STORMS HAVE BECOME MORE WIDESPREAD ACROSS SRN LOWER MI AND NW OH OVR THE PAST COUPLE OF HRS. THE UPPER LOW OVER WI AND THE ASSOCIATED SFC TROUGH OVER MI WL MOVE EAST OVERNIGHT. EXPECT THE INTENSITY OF THE STORMS TO DIMINISH IN THE NEXT COUPLE OF HRS WITH THE LOSS OF DAYTIME HEATING...HOWEVER IT IS EXPECTED THAT SHOWERS AND A FEW STORMS WILL MOVE ACROSS THE REGION TONIGHT AS THE STEEPER MID LVL LAPSE RATES ASSOCIATED WITH THE COLD POOL MOVES ACROSS THE REGION. WL THEREFORE INCREASE POPS LIKELY ACROSS THE NORTH...BUT KEEP HIGH CHC SOUTH AS DYNAMICS A LITTLE LESS THERE. CANNOT RULE OUT A SVR STORM NR TOL THIS EVENING AS LOW TOPPED SUPERCELLS HAVE DEVELOPED OVR SE LOWER MI...BUT EXPECT SVR THREAT TO DIMINISH RAPIDLY IN THE NEXT COUPLE OF HRS DUE TO LACK OF SFC HEATING. OTHERWISE...NO MAJOR CHANGES TO THE FCST PLANNED. DO NOT THINK FOG WL BE A PROBLEM LIKE LAST NIGHT DUE TO LOWER DWPTS...BUT THIS WL HAVE TO BE MONITORED. && .AVIATION(00Z-00Z)... REMNANTS OF OCCLUDED FRONT JUST EAST OF ERI WITH THE DROP IN DEWPOINTS DELAYED SEVERAL HOURS. TO THE WEST DRIER AIR HAS WORKED IN AND AFTERNOON CU IS BEGINNING TO DISSIPATE. TROUGH LOCATED ACROSS WESTERN OH AND IS SPARKING SHRA AND SOME TS. THIS TROUGH IS EXPECTED TO MOVE EAST OVERNIGHT FOLLOWED BY ANOTHER DRY SLOT PERIOD AND THEN INSTABILITY SHRA FROM THE CLOSED UPPER LOW FINALLY MAKING ITS WAY ACROSS THE LOWER GREAT LAKES. SHRA/TS FINALLY BECOMING MORE WIDESPREAD AS MODELS WERE SUGGESTING GOING INTO THE EVENING AND OVERNIGHT HOURS. ALOT OF THE PRECIP IS STILL VERY DIURNAL...BUT UPPER LEVEL SUPPORT MAY CONTINUE LIGHT PRECIP WITH THE TROUGH PASSAGE OVERNIGHT AND ACROSS NORTHERN OHIO. SOME LIGHT FOG POSSIBLE TOWARD MORNING WITH SOME SHRA FOLLOWED BY THE DRY SLOT TOWARD MORNING. SCT SHRA SHOULD PICK BACK UP AGAIN TOMORROW AFTERNOON WITH UPPER LOW CROSSING THE AREA. && .SHORT TERM(TODAY-MONDAY)... COLD FRONT MOVED JUST EAST THE FORECAST AREA EARLY THIS AFTERNOON WHILE UPPER LEVEL LOW AND SFC LOW WERE MOVING THROUGH LMIC. FEW SHOWERS WERE OCCURRING OVER FAR EASTERN AREAS AT MID AFTERNOON AND OTHER SHOWERS JUST BEGINNING TO MOVE INTO EXTREME NORTHWEST OHIO AHEAD OF TROUGH. THE UPPER LEVEL LOW WILL MOVE SLOWLY EAST INTO THE LOWER LAKES ON SUNDAY. EXPECT SCATTERED SHOWERS TO SPREAD OVER THE AREA TONIGHT. THERE MAY BE FEW THUNDERSTORMS THIS EVENING. UPPER LEVEL LOW MOVES SLOWLY EAST OF THE LOWER LAKES BY MONDAY MORNING. WILL KEEP POPS IN THE CHANCE CATEGORY FOR MOST OF THE AREA TONIGHT AND SUNDAY EXCEPT FAR EASTERN AREAS LATE TONIGHT AND SUNDAY WHERE BETTER LIFT MAY OCCUR AS S/W ROTATES AROUND THE UPPER LOW. && .LONG TERM(TUE-FRI)... INITIALLY CLOSED LOW OVER THE LOWER LAKES IN THE SHORT TERM IS LIFTING UP TO NE AS AN OPEN WAVE THROUGH EASTERN CANADA AND NEW ENGLAND. WHILE ANOTHER CLOSE LOW PASSES JUST NORTH OF THE GREAT LAKES WITH TROUGH DOWN INTO THE LOWER LAKES REGION WHICH LIFTS UP TO NE BY FRIDAY...BUT THIS IS THEN FOLLOWED BY ANOTHER S/W MOVING INTO GREAT LAKES BY NEXT SATURDAY. EXPECT COOLING TREND TO CONTINUE EARLY IN EXTDD FOLLOWED BY SLIGHT WARMING TREND BUT TEMPERATURES ONLY PUSHING BACK UP CLOSE TO OR SLIGHTLY ABOVE NORMAL. 1ST COLD FRONT SHOULD MOVE THROUGH LATE MONDAY NIGHT EARLY TUESDAY. HIGH PRESSURE JUST BEGINNING TO BUILD IN ON WEDNESDAY WHICH THEN SLIDES THROUGH UPPER OHIO VALLEY ON FRIDAY FOR PERIOD OF DRY WEATHER. MAY HAVE SFC TROF/UPPER LEVEL S/W MOVE THROUGH TUESDAY NIGHT OR WEDNESDAY WHICH MAY CAUSE SOME SHOWERS OVER NORTHEASTERN AREAS BUT WILL ONLY GO WITH SLGT CHANCE FOR NOW. THEN ANOTHER COLD FRONT TO MOVE INTO THE AREA LATE FRIDAY NIGHT EARLY SATURDAY FOR ANOTHER ROUND OF SHOWERS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...MRD/WCR LONG TERM...WCR AVIATION...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 629 AM EDT SAT APR 22 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-231030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 629 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST OHIO EARLY TODAY WILL LIFT BY MID MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Detroit radar (KDTX), 111 km away, was scanning. The volume nearest the first event began at 02:16 UTC.
2 hail. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503590, 5503591.